← Return to Polymyalgia Rheumatica (PMR), prednisone and Coronavirus COVID-19

Discussion
Comment receiving replies
@pfafpa

In addition to the common thin skin, heartburn and weight gain, I had a rash that was very noticeable at high doses of Prednisone. It would usually appear in the evening, was red, and sometimes itches. At its worst, it covered about half my body. Prednisone is a TREATMENT for hives and rashes and should have helped, but it did the opposite. I challenged with food and drink and found no correlation. My dermatologist was stumped but put me on high dose of antihistamines, which worked. It hasn’t come back as I lower the Pred.
I’ve also experienced a pulled muscle or charley horse in my calf that wouldn’t go away. A Doppler ultrasound found no venous blockage and a cardiovascular surgeon found no arterial issue. Eventually it went away ( two months). I think every injury takes much longer to heal while on Pred. Hope this helps others.

Jump to this post


Replies to "In addition to the common thin skin, heartburn and weight gain, I had a rash that..."

@bfafpa "I think every injury takes much longer to heal while on Pred." Yes, steroids are known to inhibit healing – when I needed ortho surgery I had to go off prednisone for quite a while before and after.
Sue

  Request Appointment